MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS MONGO14; PTCA GUIDE WIRE
Model Number AP14R023P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat heavily calcified diffuse lesions in the proximal right coronary artery (rca) and chronic total occlusion (cto) in the mid-distal rca.An asahi gladius mg14 guide wire was advanced to cross the lesion with the support of a teleflex turnpike microcatheter.The guide wire crossed the diffuse lesions in the proximal rca, but was not successful in crossing proximal cap of cto.The tip of the gladius mg14 guide wire broke off in the proximal cap and the guide wire was then withdrawn.As attempts to cross the cto with an asahi fielder xt guide wire and an asahi gaia guide wire were also unsuccessfully, the separated wire was left in situ.A second gladius mg14 guide wire was used to cross the cto and the wire tip was also broke off, which was retrieved from the patient anatomy by snaring.Decision was made to abort crossing the cto and an angioplasty was performed for the diffuse lesions in the proximal rca.It was informed that there were no adverse patient effects associated with this event.The patient was recovered according to normal protocol and discharged after the procedure.The first gladius mg14 guide wire: mfr report #: 3003775027-2025-00178.The second gladius mg14 guide wire: mfr report #:.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device has not been returned yet.Lot history review revealed no anomaly relating to the reported case.No other similar product experience report was received from this lot.As the affected device was not returned, the cause of this event could not be identified.Based on the obtained information, results of lot history review, and referring to known similar events, it was presumed that torsion and/or tensile stress generated with wire manipulation might have been locally applied on the gladius mongo 14 guide wire while the wire tip was trapped in the heavily calcified lesion.Consequently, the guide wire was fractured.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Additional Manufacturer Narrative
The product name in b5.Describe event or problem was corrected from gladius mg14 to gladius mongo 14.Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Two gladius mongo 14 guide wires were returned for evaluation (hereinafter referred to as gladius mongo 14-1 and gladius mongo 14-2).The separated wire fragment of the gladius mongo 14-2 was also returned.[gladius mongo 14-1] originating from approximately 57mm distal to the proximal solder (set at 85mm from the tip for the purpose of fixing the outer coil onto the core wire), the polymer jacket was stretched for approximately 20mm and then torn off while the outer coil was stretched for approximately 15mm and then fractured.At approximately 80mm distal to the proximal solder, the inner coil was found tightened and fractured together with the core wire.The polymer jacket was then removed to expose the fractured outer coil.Microscopic observation of the fracture end of the outer coil found traces of twist and necking by tensile stress on the fracture end.The separated wire tip was not returned.[gladius mongo 14-2] at approximately 80mm distal to the proximal solder (set at 85mm from the tip for the purpose of fixing the outer coil onto the core wire), the polymer jacket, outer coil and inner coil were tightened and broke off together with the core wire.Microscopic observation of the wire fragment found that the ball tip was attached on the distal end.Originating from approximately 7mm proximal to the tip, the polymer jacket was found stretched for approximately 38mm and then torn off while the outer coil was stretched for approximately 175mm and then fractured.After removal of the polymer jacket, microscopic observation found that the inner coil was tightened and fractured together with the core wire.The fracture end of the stretched outer coil was twisted and necked by tensile stress.Investigation of the returned guide wires suggested that the gladius mongo 14-1 was fractured at approximately 5mm from the tip and the gladius mongo 14-2 was fractured at approximately 7mm from the tip.Measurement of the returned gladius mongo 14-2 with the wire fragment suggested that the entire guide wire was returned; however, the polymer jacket was too severely damaged to identify whether any segment of the polymer jacket was missing.Lot history review revealed no anomaly relating to the reported event.It was confirmed that the products were manufactured in accordance with product specifications.Based on the obtained information and investigation outcome, it was presumed that torsion generated with torquing manipulation might have been locally accumulated on the tip of the gladius mongo 14-1 and the gladius mongo 14-2 while the guide wire was trapped by the heavily calcified cto.Consequently, the inner coil was tightened and twisted off together with the core wire.As tensile stress generated with wire removal was further applied, the outer coil and the polymer jacket were stretched, tearing the polymer jacket and fracturing the guide wire.Although it was concluded that this event was not attributed to product quality, a possibility could not be completely ruled out that some wire fragment(s) might be left in the patient anatomy due to the severe damage observed on the returned gladius mongo 14-2.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] ~ separation of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat heavily calcified diffuse lesions in the proximal right coronary artery (rca) and chronic total occlusion (cto) in the mid-distal rca.An asahi gladius mongo 14 guide wire was advanced to cross the lesion with the support of a teleflex turnpike microcatheter.The guide wire crossed the diffuse lesions in the proximal rca, but was not successful in crossing proximal cap of cto.The tip of the gladius mongo 14 guide wire broke off in the proximal cap and the guide wire was then withdrawn.As attempts to cross the cto with an asahi fielder xt guide wire and an asahi gaia guide wire were also unsuccessfully, the separated wire was left in situ.A second gladius mongo 14 guide wire was used to cross the cto and the wire tip was also broke off, which was retrieved from the patient anatomy by snaring.Decision was made to abort crossing the cto and an angioplasty was performed for the diffuse lesions in the proximal rca.It was informed that there were no adverse patient effects associated with this event.The patient was recovered according to normal protocol and discharged after the procedure.The first gladius mongo 14 guide wire: mfr report #: 3003775027-2025-00178.The second gladius mongo 14 guide wire: mfr report #: 3003775027-2025-00179.

Brand Name
ASAHI GLADIUS MONGO14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22573712
Report Number3003775027-2025-00179
Device Sequence Number9646885
Product Code DQX
UDI-Device Identifier04547327123693
UDI-Public(01)04547327123693(17)271031(10)241126A291
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R023P
Device Lot Number241126A291
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient SexMale